MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a biomet arcos 18 x 150 stem was implanted.The surgeon reamed for a b cone body while attaching the trial cone body with torque limiting 3.5mm screwdriver.The tip of screwdriver broke off in trial and the products could not be separated.The implant and trial were removed.There was no secondary device and a 19 x 150 acros was reamed.There was no consequences or impact to the patient.
 
Additional Manufacturer Narrative
(b)(4).11-300818 arcos 18x150mm spl tpr dist 65762976.Unk cone body unk.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h3, h6.One arcos 3.5mm hex drive item# 31-301852 lot# zb160708 and a stem were returned and evaluated.Upon visual inspection the driver had fractured at the hex location.There are wear lines near the fracture location.The returned stem showed damage to the fins and lines around the taper.The features of the fracture surface visually align with an overload fracture failure mode.A review of the device history records identified no deviations or anomalies during manufacturing.The device is used for treatment.Medical records were not provided.A definitive root cause cannot be determined.Complaint confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ARCOS 3.5MM HEX DRIVE
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16735089
Report Number0001825034-2023-00822
Device Sequence Number6843468
Product Code KWA
UDI-Device Identifier00887868477898
UDI-Public(01)00887868477898(11)09012016(10)ZB160708
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-301852
Device Lot NumberZB160708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale